Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Trying to get off Xanax


[to...]

Recommended Posts

Hi, my doctor put me on Xanax 2 years ago as I have severe anxiety and panic disorder.  He started me on .5mg 3 x a day.  Since then the dose has been increased and as of September 2018, it was up to 3.5 mg a day.  I have been having stroke like symptoms since August 2018.  I have been to the ER several times and they say it is health anxiety.  They have done CT's, MRI's, EKG's and blood test.  They all say it is caused from anxiety and from the Xanax.  My doctor did not want me to stop taking the Xanax but I told him I had to come off of it as it was affecting my health, my memory and I was sick all the time.  He agreed finally and I have been on a taper for 6 weeks.  I am having nightmares and just feel bad ( have felt bad for over 18 months).  I have only cut back by .25 mg at a time and just recently tapered down to 3 mg.  I need help with how to do this safely and  my doctor does not want to really help me.  I am hoping this forum will help me with education on how to do a safe taper and for support.

The Xanax did help with the anxiety and panic attacks but I have become dependent on the Xanax and it is hard to do anything anymore. I want to be Xanax free.  I am allergic to so many medications, I can not be put on something else.  I believe I can deal with the anxiety better than I can a withdrawal from Xanax.  Thanks.

Link to comment
Share on other sites

Welcome to BenzoBuddies!  We are glad you decided to join us.  You'll find a lot of support and information on this forum, which is the only one of its kind online.  I know how bad health anxiety can be, it was the main reason I was put on xanax.  Ironically, there was nothing wrong with !e physically at all, which is probably true for you as well.

 

To lessen symptoms, you will probably want to taper very slowly, even slower than the suggested rate below.

 

For those starting a taper, we generally recommend starting out at a rate of 5 to 10% every 10-14 days, then adjusting the taper to suit your own needs.  Note: very short term users may be able to taper faster.

 

Withdrawal symptoms, which vary widely but commonly include anxiety and insomnia, often occur during a taper, but these are temporary and will get better in time.  In general, first tapers are easier, but cold turkeys or multiple withdrawals may be more severe and longer lasting.  Here are a few links to get you started:

 

The Ashton Manual, a concise reference for tapering and symptom issues.

 

Withdrawal Support (during your taper)

 

Once again, welcome!

Link to comment
Share on other sites

×
×
  • Create New...